Idaho, 2006Wildfire in Idaho, August 20 to 31, 2006
August 20 to 31, 2006 · NWS OTX · 1 event in 1 county or zone
The Long Canyon Fire, centered 12 miles southwest of Porthill, was a lightning caused fire that burned 200 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Long Canyon Fire, centered 12 miles southwest of Porthill, was a lightning caused fire that burned 200 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 20, 8:51 AM PST, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 20, 8:51 AM PST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
951 AM PDT SUN AUG 20 2006
.SYNOPSIS...DRY AND VERY WARM TO HOT WEATHER CAN BE EXPECTED THROUGH
MONDAY AS HIGH PRESSURE ALOFT BUILDS OVER THE INLAND NORTHWEST. THE
RIDGE WILL BREAK DOWN RESULTING IN A BRIEF PERIOD OF UNSETTLED
WEATHER MONDAY NIGHT INTO TUESDAY. THEREAFTER...A DRY NORTHWEST FLOW
WILL DOMINATE DURING THE REST OF THE WEEK WITH MORE SEASONAL
TEMPERATURES.
&&
.DISCUSSION...
NEW ZONE UPDATE OUT JUST TO REMOVE MORNING REFERENCES. MORNING 3.9
MICRON SATELLITE IMAGERY SHOWING INTENSE FIRE ACTIVITY ON FIRES IN
CASCADES OVERNIGHT...AS WELL AS A COUPLE OF FIRES IN NORTHERN
OREGON. THEY CHURNED OUT A LOT OF SMOKE OVERNIGHT...SO AREAS OF
SMOKE WILL REMAIN ALL DAY IN THE OKANOGAN VALLEY...AND HAZE WILL
BECOME A PROBLEM THROUGH THE AFTERNOON. WITH 850 MB TEMPS
CONTINUING TO CLIMB AND HEIGHTS RISING THIS AFTERNOON...EXPECT
TEMPERATURES TO TICK UP A FEW DEGREES FROM YESTERDAY IN LINE WITH
CURRENT FORECAST. /FRIES
&&
.AVIATION...
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH 12Z MONDAY. AREAS
OF SMOKE BOTH NEAR THE SURFACE AND ALOFT WILL CONTINUE TO BE THE
MAIN AVIATION CONCERN FOR THE INLAND NORTHWEST DURING THE NEXT 24
HOURS. WHILE HAZY AND/OR SMOKY CONDITIONS WILL BE COMMON AREAWIDE...
LOCAL MVFR VSBY IN AREAS OF SMOKE WILL MOST LIKELY BE ENCOUNTERED
ACROSS THE OKANOGAN VALLEY AND HIGHLANDS. /KJ
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 91 59 94 60 91 57 / 0 0 0 20 20 0
COEUR DALENE 91 51 94 54 91 52 / 0 0 0 20 20 10
PULLMAN 93 50 95 51 90 50 / 0 0 0 20 20 0
LEWISTON 99 60 100 64 96 60 / 0 0 0 20 20 0
COLVILLE 95 51 97 50 96 48 / 0 0 0 20 20 10
SANDPOINT 86 49 90 49 87 49 / 0 0 0 20 20 10
KELLOGG 92 49 95 51 95 52 / 0 0 0 20 20 10
MOSES LAKE 96 52 97 58 94 56 / 0 0 10 20 10 0
WENATCHEE 96 62 96 66 92 61 / 0 0 10 20 10 0
OMAK 96 54 97 58 94 56 / 0 0 0 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM 11 AM TO 9 PM MONDAY FOR NORTHERN
PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
PANHANDLE MOUNTAINS.
WA...RED FLAG WARNING UNTIL 8 PM MONDAY FOR NORTHEAST BLUE MOUNTAINS.
RED FLAG WARNING FROM 11 AM TO 8 PM MONDAY FOR LOWER GARFIELD
AND ASOTIN COUNTIES.
RED FLAG WARNING FROM 11 AM TO 9 PM MONDAY FOR WASHINGTON
PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE AREA...
NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE AREA...
EAST SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Aug 20, 8:42 AM PST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
942 AM PDT SUN AUG 20 2006
IDZ001>004-WAZ031>038-041>044-211645-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
942 AM PDT SUN AUG 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR
LOWER GARFIELD AND ASOTIN COUNTIES
RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR
NORTH IDAHO PANHANDLE...COEUR D ALENE AREA...IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...WASHINGTON
PALOUSE...MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE
AREA...NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS...WENATCHEE
AREA...EAST SLOPES NORTH CASCADES...OKANOGAN
VALLEY...WATERVILLE PLATEAU
RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT MONDAY FOR
NORTHEAST BLUE MOUNTAINS
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEARFWOTX /WWUS86 KOTX/
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT...DRY AND
UNSTABLE CONDITIONS TO THE REGION...ESPECIALLY MONDAY AND MONDAY
EVENING. THE RIDGE IS EXPECTED TO BREAK DOWN WITH A THREAT OF DRY
ISOLATED THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. BREEZY AND
SLIGTLY COOLER CONDITIONS ARE EXPECTED FOR TUESDAY.
IDZ026-027-211645-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER
942 AM PDT SUN AUG 20 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A RIDGE OF HIGH PRESSURE WILL CONTINUE TO BRING HOT AND DRY
CONDITIONS TO THE REGION. THE RIDGE IS EXPECTED TO BREAK DOWN
WITH A THREAT OF DRY THUNDERSTORMS MONDAY NIGHT INTO TUESDAY.
BREEZY AND SLIGTLY COOLER CONDITIONS ARE EXPECTED FOR TUESDAY.Wildfire, Boundary/Bonner/ X Nw Kootenai
- When
- August 20, 12:00 PM PST to August 31, 11:00 PM PST
- Where
- Boundary/Bonner/ X Nw Kootenai forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, August 20 to 21, 20061 death · $125,000 · 11 events
- Lightning Strike in Arizona, August 20, 20061 death · 1 injured · 1 event
- Rip Current in Florida, August 20, 20061 death · 1 event
- Damaging Wind in South Carolina, August 20, 20061 death · 50 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, August 20, 20061 injured · $110,000 · 61 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Georgia, August 20, 2006$96,000 · 50 kt wind · 9 events
- Flood and Damaging Winds in Massachusetts, August 20, 2006$75,000 · 50 kt wind · 7 events
- Flash Flooding and Hail in South Dakota, August 20, 20061.75 in hail · 21 events
- Damaging Wind in North Dakota, August 20, 2006$25,000 · 74 kt wind · 1 event
- Damaging Winds in Kentucky, August 20, 200652 kt wind · 11 events
- Damaging Wind in Tennessee, August 20, 2006$15,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, August 20, 2006$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532594.